Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Pimples on face. Pus comes out if I squeeze them. Suggest medication

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 2703 Questions
Good morning for the past 3 months i have been dealing with these random breakouts on my face that have been getting progressivley worse mostly around ny cheeks eyes and forehead ive had perfect skin for as long as i could remember now this out of nowwhere small tiny pimples in clusters and Just scattered on my forehead some have hard pus if i squeeze them and some have some amount of blood no whiteheads. I noticed it spread to my forearm and a few spots on my neck i have my head ever couple of days with a brand new razor each time never had an issue around my scalp at all but i use a buzzer on my face to trim the hair i never shave. I wet to derm he doagnosed me with folliculitus not Sure what kid but was given doxycycline and duac cream over a course of a month it subsided but never really went away finished course started to slowly come back went for second opinion was told it was rosacea i was given a topical and oral after two days of using that i stopped competely looked worse my skin looked terrible dry and nothing went away so ive just been using antibacterial soap the past two days and i bought an anitfungal cream clorizitromole over the counter and im going to try that after doing some research online its been 3 months so far and i really need this gone its embarasing please just point Me in the right direction
Posted Sat, 9 Nov 2013 in Skin Hair and Nails
Answered by Dr. Ilyas Patel 2 hours later
Brief Answer:
You may be having pityriasis lichenoides chronica.

Detailed Answer:

After reading your history and reviewing photographs, I feel this may be related to pityriasis lichenoides chronica. Here, there are small pink papules turning to reddish brown in color and having mild scale. Lesions are not painful,itchy or irritable. They heal leaving mild scars. And they continue to relapse for few months to few years.

It is caused by inflammatory reaction to infectious viruses and bacteria. Other causes would be T cell lymphoproliferative process or immune complex mediated hypersensitive vasculitis. Besides those, sun exposure might exacerbate the lesions, so, you should avoid sun exposure.

In such condition, I prescribe mild steroid or tacrolimus or pimecrolimus to improve the lesions.
Antibiotics like tetracycline or erythromycine for long time would be helpful. Further methotraxate, acitretin,cyclosporine ,dapsone..etc may be tried under supervision of dermatologist.

Actually, the condition is harmless. And may heal by itself after few years. You can discuss with your dermatologist about the condition and if appropriate try one of the aforementioned medication.

In may cases, the PLC lesions are resistant to treatment. And if respond, they recure after stopping the treatment. So, I advise to keep the disease untreated ,if it causes no symptoms.

I advise you to avoid worries.

If you feel embarassing , surely you consult dermatologist and go for treatment.

I hope you got my answer. If any query, you may come back to me..

Good luck.


Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Follow-up: Pimples on face. Pus comes out if I squeeze them. Suggest medication 25 minutes later
So my prior diagnosis from 2 different dermatologist arent correct one said i had folliculitus and the other rosacea if you do not think i have either and it is what you say it is what do i do in the meantime before going back to see my dermatologist my appt is until nov 6th what can i use in the meantime im only using antibacterial soap thats it
Answered by Dr. Ilyas Patel 3 hours later
Brief Answer:

Detailed Answer:
Hi, welcome back,

As I said you do not worry, the disease you have is harmless.

I feel, you apply tacrolimus 0.1 % oint on lesions.

And orally take azithromycine 500mg daily till you consult your dermatologist.

You discuss with your dermatologist and take treatment under his guidance.

The disease is relapsing in nature, heals and comes back, take it easy.

If the rash is not embarassing, treatment is not needed. It may vanish over time.

Ok , best wishes.


Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Follow-up: Pimples on face. Pus comes out if I squeeze them. Suggest medication 1 hour later
Pics i just attached are from before i started any medication so your saying its definetly not folliculitus or rosacea i have to wait to see dermatologist to get sort of prescription type drug so what do i in the meantime is this a type of acne and is there anything that triggers it come out what type of soap should i be using and any topicals over the counter that are available until i see the derm another doctor on this site said its sabaceous glands basicallly acne so im just curious on the best treatment so i can get rid of this any help would be great
Answered by Dr. Ilyas Patel 55 minutes later
Brief Answer:
I feel it is PLC,discuss with your doctor.

Detailed Answer:
Hi,welcome again.

I said what I felt.

But you may go for skin biopsy of the lesion for perfect diagnosis.

Clinically I feel PLC. So, you discuss with you doctor.

You may follow what I said previously.

But remember PLC is not severe condition, but continue to relapse for long time and may stop by itself. So , no need to worry, you may avoid treatment or may take nominal treatment as lastly I said.

I hope you may be satisfied with my view.

Best wishes.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Follow-up: Pimples on face. Pus comes out if I squeeze them. Suggest medication 20 minutes later
Can i use clindamycin for that or should wait to see dernatologist and tell him the medications you stated
Answered by Dr. Ilyas Patel 6 hours later
Brief Answer:
You should wait to see dermatologist

Detailed Answer:

There is no effect of clindamycine on suspected lesions of PLC.

So, I do not recommend to apply clindamycine gel.

Take care.


Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Follow-up: Pimples on face. Pus comes out if I squeeze them. Suggest medication 12 hours later
I woke up this morning after using just antibacterial soap and have a small boil like pimple under skin on jawline with a scattered breakout on my face can you please explain why these sudden breakouts keep coming and going is it because i stopped taking any medication and my bodies bacteria is trying to adjust itself i had similair breakout about 6 months ago and was tols it qas staph which caused small boil an spread and got worse now it looks like tge same thing is coming back again pictures attached
Answered by Dr. Ilyas Patel 22 minutes later
Brief Answer:
You might have impetigo.

Detailed Answer:

Recent lesions you described would be impetigo.

It may be due to staphylococcal infection.

I think, you shoul stop antiseptic soap you are applying.

Soap may irritate your skin and may cause irritant dermatitis and that may be infected with bacteria. Your immunologic status may be poor.

Take antibiotics like cefixime for 1 to 2 weeks with anti inflammatory drugs.

If there is itching, take antihistaminics.

Apply antibiotic cream like nadifloxacin.

Improve immunity with immunoboosters.

Do not squeez or prick the lesions.

You may be alright. But your chronic lesions may remain or heal and relapse.

I hope you got my answer.


Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Follow-up: Pimples on face. Pus comes out if I squeeze them. Suggest medication 2 hours later
So if it is impetigo what do i do in the meantime before seeing the dermatologist could this be the cause of me breaking out and getting this boil type pimple and the cause of it spreading is this a form of folliculitus that i was recently diagnosed with because my previous treatments did not worked
Answered by Dr. Ilyas Patel 14 hours later
Brief Answer:
Impetigo may recover by antibiotics.

Detailed Answer:

Welcome back.

I recommended treatment for impetigo in previous conversation. Go through it again. You may be benefitted.

Improve immunity with immunoboosters.

Take proper nutrition and good sleep.

Avoid stress and worries.

You are welcome , if there is any query.


Dr. Ilyas Patel MD

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor